MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15REC W/ 3L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15REC W/ 3L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RE30C
Medical Device Problem Codes Leak/Splash (1354); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the oxygenator was creating a froth and subsequent gases was demonstrating poor oxygenation.The case was an lvad (left ventricular assist device) insertion, they were able to come off cpb but the aortic root was tore so they had to go back on cpb.The oxygenator was not recirculated while off cpb.Deep nypothermic circulatory arrest was completed when they returned to cpb in order to repair the torn aorta.The patient were not able to successfully come off cpb on lvad alone, rvad (right ventricular assist) device was inserted as well.The plasma leakage and deterioration of blood gases occurred when returning to cpb the last time.The fio2 was 100% and the sweep gas was turned up to 10 lpm.Multiple blood gases were performed due to the concerns about the oxygenator performance.They were contemplating changing out the oxygenator but the patient was almost warm so anesthesia ventilated which provided enough time to finish warming the patient and the team decided to just come off cpb since the heart was beating instead of changing out the oxygenator.No known impact or consequence to patient.The product was not changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on april 29, 2020.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - updated lot number and added exp date).G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to additional information).H4 (device manufacture date).H6 (identification of evaluation codes 11, 3331, 4114, 4210, 4315).Method code #1: 11 - testing of device from same lot/batch retained by manufacturer.Method code #2: 3331 - analysis of production records.Method code #3: 4114 - device not returned.Results code: 4210 - leakage/seal.Conclusions code: 4315 - cause not established.The actual sample was not returned for evaluation.However, the video recorded during the event showed that bubbles and pink color liquid were flowing out from the fiber on the gas-out side of the actual oxygenator.Review of the dhr and incoming inspection record of the involved material code/lot number confirmed that there were no indications of anomalies.A review of the performance test results related to the involved fiber lot number confirmed no anomaly noted.Based on the video provided shows that plasma leaked occurred in the sample.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.

Brand Name
STERILE FX15REC W/ 3L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key10012235
Report Number1124841-2020-00103
Device Sequence Number3303550
Product Code DTZ
UDI-Device Identifier00699753450806
UDI-Public(01)00699753450806
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number3CX*FX15RE30C
Device Catalogue NumberN/A
Device Lot NumberXN04
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/10/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight73